• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Depo Provera

S: 14st0lb C: 12st4lb G: 11st0lb BMI: 27.8 Loss: 1st10lb(12.24%)
#1
I have been feeling really tired today and like I want more shakes.
My second WI tomorrow, and finding it relatively easy so far, but yesterday and today I have started to feel a bit down.
Just today I nearly feel asleep as soon as I got in.
Have had a bath and my shake and feel a bit better.
Does anyone have the contraceptive injection/Depo Provera?
I have mine on Tuesday and wonder if it's related to that.
Don't normally get any hormonal changes and don't have periods.
It's the only thing I can think that could make me feel tired, fed up and like my body needs more shakes.
Anyone any advice please? :cry:
 
Get Rid of this ad and join in on the conversation for free today! Tap here!

aloize

Full Member
S: 17st6lb C: 14st2.5lb G: 11st0lb BMI: 30.2 Loss: 3st3.5lb(18.65%)
#2
Hi
I can't really answer about the injection but i am on cerazette pill (not supposed to have a period as you take it all the time). I never had a period at all but while on cd my hormones have been a bit up and down and have just had a 'period'. i have been really tired (going to bed as soon as i got in from work) and feeling like i need an extra shake. Only lost 2lb this week as well which must be to do with it.
I think cd messes up your cycle and hormones whether you are on the pill/injection/nothing.

Sorry i couldn't be more help. Hope you feel better soon
 

Foo Fan

Gold Member
S: 12st12lb C: 10st8lb G: 9st7lb BMI: 28 Loss: 2st4lb(17.78%)
#3
I had my 1st Depo about a month ago and I felt a rubbish after it for a couple of days - I was more tired than usual and felt hungry even though I was in ketosis at the time.. The nurse did say that people tend to put on weight with the depo cos it makes you feel hungryer - so I was very conscious of this - so I made sure I didnt have any extra packs... However I might of just though that I was hunry cos the nurse said I might be...
 

lemma1968

Silver Member
S: 14st4lb C: 12st3lb G: 11st0lb BMI: 27.6 Loss: 2st1lb(14.5%)
#4
I'm not on the depo, i have the Mirena and it really helped my periods but even the very small bit of progestogen that is in it made me feel very very low. Between Jan08 and Sep 08 i found i got gradually more tired and depressed when i was due to come on.

I went to see my GP who has given me the lowest dose of fluoxetine and i started to feel better in about 6 weeks.

Depo has progestogen in it, it could be that.
 
S: 14st0lb C: 12st4lb G: 11st0lb BMI: 27.8 Loss: 1st10lb(12.24%)
#5
Thanks for all the helpful responses. They all make me a feel a little better. At least if I know there's a reason for it and that he depo probably has affected the hormones I can fight against it. Was thinking if I struggle I'll have another shake, but will just fill up on coffee and water now. xxx
 
S: 17st4lb G: 11st10lb
#6
Hey Watergirl.. couldn't read and scarper so thought i'd reply. I was on Depo Provera for about 3yrs until recently when i changed to Cerazette pill. Both are the same hormone though and like you i do not have monthlies, they stopped on Depo after a few months and have not returned since i've been on Cerazette which is 8 months now.

I think the hormones can certainly affect how you're feeling and i certainly had weight gain whilst on Depo.. Not too sure how being on Cerazette is affecting losses on CD or whether not being on it would indeed improve my losses.. Could you're body be fighting off something which could explain why you're feeling hungry and down at the moment due to requiring more vitamins etc?

Hope you feel better soon x
 
S: 14st0lb C: 12st4lb G: 11st0lb BMI: 27.8 Loss: 1st10lb(12.24%)
#7
Thanks for that Claire. I don't feel ill in any way, just tired. I am hoping that it will pass. Someone mentioned in another thread about tiredness being linked to mood. I wonder if maybe I'm just having a fe wfed up days because of the Depo hormones and that's making me tired?

I'm just going to go to bed earlier if I need it and try to ignore the tiredness! It's bound to pass eventually x
 

abz

Gold Member
#8
i used to have a hellish few days in general when on the depot. i got the implant instead and had that for two years and that suited me far better. and i was on cd whilst i had the implant. it played absolute hell with my hormones and my moods. i've just had the implant removed and although i am still grumpy and stroppy at times when i want to eat and can't, i haven't turned into the monster i was before, i'm hoping that that's going to continue :)

abz xx
 
S: 14st0lb C: 12st4lb G: 11st0lb BMI: 27.8 Loss: 1st10lb(12.24%)
#9
Abz I've been trying to figure out who you remind me of in your picture and I've just got it..........
Rachel Weisz
 

hypno1

Full Member
S: 15st5.5lb C: 15st5.5lb G: 13st0lb BMI: 39.4 Loss: 0st0lb(0%)
#11
I was on depo for a couple of years a few years ago and decided to give it a try at the end of last year. Well it's played total havoc o my hormons and my weight. I gained over half a stone within weeks of being on it and look bloated. My nurse said it tends to swell you up with water retention ect rather than actual weight. I've had a period for 3wks now too, heavy, and i've spotted constantly since being on it. I'm due in for my 3rd jab now but i'm not getting it done again, want my body to go back to normal. My nurse was very reluctant to give it me again anyway and said I should only really stay on it for a year and then think about something else due to the link with loss of bone density.
 
S: 14st13lb C: 14st7lb BMI: 30 Loss: 0st6lb(2.87%)
#12
I have just made an appointment to go talk to my gp about comming off depot. have been on it for about 4 years but am now convinced that its affecting my moods and weight-given that i'm a comfort eater also the moods swings are making me want to eat more then i get depressed about my wieght and so the circle goes. Am going to see what the other options are. Obviously if things dont improve then i must naturally be a moody fat cow!!
 
S: 14st0lb C: 12st4lb G: 11st0lb BMI: 27.8 Loss: 1st10lb(12.24%)
#13
Gorgeous cat MommyB - I've just added some pics and my black cat Trinity is on there - they look similar :)

I don't know what I could do about Depo if it is causing the tiredness. I've been on it 2 years and never had any problems at all until now. Never been tired, never been down.

I'm limited in what I can use for contraception, as I fell pregnant on the pill, so my dr put me on the mirena coil, which was fine for a while and then I fell pregnant on that.

Because of the high risk of pregnancy I asked for a contraception that would not harm the baby or make me miscarry if I fell pregnant again and the dr put me on Depo.

Don't think I have many options left really :(
 

abz

Gold Member
#14
contraceptive implant babes. i had it for two years. the one i had, implanon, you can have in for three years and totally forget about it. i can't remember the exact number, but it's something like one woman per some millions that can get pregnant on it. the nurse told me that as far as you can say something is 100%, this is it. of course they can never say that.

i thoroughly recommend it. it uses the same sorts of hormones as the depo but at a smaller dose as it is constantly released into the bloodstream. which really helped me. depo gave me horrific cystitis and mood swings. implanon didn't :)

someone has to be qualified to fit it as it is a small matchstick inserted with a needle, usually into your inner arm. but family planning clinics do it and most gp surgeries have a nurse qualified now i believe...

abz xx
 

abz

Gold Member
#16
it really is fab. it was put in and taken out under local anaesthetic and i have a teeny teeny scar on my inner arm to show for it. you can feel it if you prod where it was, but since my upper arms are rather flabby i couldn't feel mine much :)
 
S: 14st13lb C: 14st7lb BMI: 30 Loss: 0st6lb(2.87%)
#17
My appointment isnt til mid may as thats when next depo due, not point til then but now have made the decision am quite eager to get it sorted
 

abz

Gold Member
#18
i would book an appointment to talk about it first if you want to go straight from one to the other as they tend to need to order it in. they like to take you through the ins and outs of it. there are side effects for some when you first go on it, although i think these will be less if you're going straight from the depo. but if you leave it until the next one is due you'll probably end up having to have a couple of week's break and your hormones will probably go mad... just a thought...
 
S: 14st13lb C: 14st7lb BMI: 30 Loss: 0st6lb(2.87%)
#19
Luckily my docs always give you a weeks leeway so would have another week to get it sorted, am thinking more and more that implant may be the answer-was on pill before and was ok on that but after 2nd daughter born life seemed so hectic kept forgetting to take!!
 

MrsMe

Full Member
S: 16st7lb C: 16st4lb G: 10st0lb BMI: 34.7 Loss: 0st3lb(1.3%)
#20
Hey im new, hope you dont mind??

i have this shot every 11-12weeks. although i dont have periods like you, i always seem to want to eat more 3-5 consecutive days a month. and it also makes me feel crappy for a while after ive had it, my bf has also mentioned my moods are up and down during these days too. so still seem to get a few of the monthly symptoms

MrsMe xXx
 


Similar threads



Top